Follow
Share

My aunt has them on her hands and arms.

This question has been closed for answers. Ask a New Question.
The spots are large.....I'm thinking it's solar purpura. I read about it just now and it sounds about right. I have a feeling she spent a lot of time in the sun over her life. She was in Mexico City teaching English to the Mexicans for ten years in the sixties and in Los Angeles for many years after that. She played a lot of tennis in her day, also. Thank you everyone.
Helpful Answer (1)
Report

JessieBelle, I am inclined to believe this is what is happening. She is not on any anticoagulants. I wonder if it is also due to her being so skinny. She only takes a Vit. D and a very small dose blood pressure pill. In fact, the doc. cut it in half...said her pressure was low about a month ago.
Helpful Answer (0)
Report

It sound like you're referring to ecchymosis -- something that most people call bruises of the skin. The spots are caused when the small blood vessels in the skin leak. This can happen easily in elders, sometimes due to a bump and sometimes for no apparent reason.
Helpful Answer (1)
Report

Could be hematomas. People on anticoagulants (Warfarin/Coumadin) get them.
Helpful Answer (0)
Report

lots of little tiny red dots- look up petechiae. It was an end sign for our daughter, who had Leukemia. Her platelets were depleting and the blood could no longer clot properly. Your aunt may need a bag of platelets.
Helpful Answer (1)
Report

Are you talking about liver spots? Or some people call them age spots now, since it's been determined that they are unrelated to the condition of the liver.

They can be different colors, so sometimes they could look like a little bruise or old blood. However, it is true that with the very thin skin that the elderly have, it is possible to have bruising. The age spots are usually on parts of the body that have seen the sun.
Helpful Answer (1)
Report

It takes very little to cause bruising for an elderly person. Thin skin, medications, among other things can impact this.
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.